Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 10, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 15, 2018, 4:41 PM EDT. It took effect at Apr 15, 2018, 8:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2018, 4:41 PM EDT (20:41 UTC)
- In effect from
- Apr 15, 2018, 8:00 PM EDT
- Expired
- Apr 16, 2018, 6:31 AM EDT
- In force
- 11 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
432 WWUS72 KMHX 152041 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 441 PM EDT Sun Apr 15 2018 NCZ095-161000- /O.NEW.KMHX.WI.Y.0010.180416T0000Z-180416T1200Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 441 PM EDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EDT Monday. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ103-104-161000- /O.NEW.KMHX.WI.Y.0010.180416T0000Z-180416T1200Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 441 PM EDT Sun Apr 15 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT MONDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 8 PM this evening to 8 AM EDT Monday. * WINDS...South 25 to 35 mph with gusts up to 55 mph. * TIMING...Tonight. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
1 follow-up statement
031 WWUS72 KMHX 161031 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 631 AM EDT Mon Apr 16 2018 NCZ095-103-104-161145- /O.CAN.KMHX.WI.Y.0010.000000T0000Z-180416T1200Z/ Carteret-Outer Banks Dare-Outer Banks Hyde- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, Emerald Isle, Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 631 AM EDT Mon Apr 16 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Newport/Morehead City has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 15, 4:36 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 15, 4:36 PM EDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Newport/Morehead City NC
436 PM EDT Sun Apr 15 2018
.SYNOPSIS...
A strong cold front will move through tonight with strong to
potentially severe thunderstorms. High pressure will build over
the area Monday through Wednesday, then another front will move
through Thursday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 PM Sunday...Latest data supports previous forecast
thinking of line of strong to potentially severe thunderstorms
ahead of front moving across area late evening into overnight
hours. Severe strong ongoing over northern end of line from east
of CAE to near INT but this activity will generally remain west
of area, but additional activity to south likely to intensify
and move across area. Latest Time of Arrival tool indicates
line possibly moving into Duplin county around 10 PM, and
moving across area and off coast around 6 AM. Little change to
forecast timing with POPs increasing to categorical Sw to NE
during evening, then gradually diminishing west to east late.
Did adjust wording to indicate some storms may produce damaging
wind gusts along with heavy downpours.
As front races east this evening, low-level jet intensifies
with 850 mb winds of 50-60 knots indicated between 03z-06z
tonight. Moderate instability along with the shear (250-400 SRH
values), coupled with precipitable water values up to 2 inches
will lead to a line of strong thunderstorms with the potential
to produce damaging winds, a brief tornado and heavy downpours.
The Storm Prediction Center has the entire MHX CWA in a Slight
Risk of severe thunderstorms.
With tightening pressure gradient ahead of front, increased
winds over area through evening indicating gusts up to 40 mph
even before line of storms arrives. Strongest winds will be
along coast and posted Wind Advisory for Carteret and Outer
Banks Hyde and Dare 8 PM - 8 AM.
Warm temps will persist this evening with strong southerly flow,
with cooling behind frontal passage late allow min temps 55-60.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
As of 330 PM Sunday...Initial front and main moisture axis will
be moving offshore but area will remain under southern periphery
of upper low moving from Great Lakes into mid Atlantic states.
Main result will be early morning clearing giving way to CU/SCU
development from W-NW late morning through afternoon. A few
models indicate isolated shower potential over northern
sections, but most keep it north of VA line and kept dry
forecast for now. Max temps mainly low to mid 60s with breezy SW
to W winds.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 4 AM Sun...
Monday...Convective line will be offshore by daybreak with
dramatic drying behind the front as upr trough pushes through.
Stratocumulus will develop in wake of front as steep lapse
rates in place with cold air aloft. May be some isolated
sprinkles Monday afternoon, but will leave out of fcst attm as
moisture will be quite shallow. Temps quite a bit cooler with
readings in the 60s for highs and gusty WSW winds 20-30 mph
making it feel a bit on the brisk side. Monday night, temps are
chilly with lows dropping into the middle 30s interior to mid
40s coast. A light breeze should preclude any frost development.
Tuesday thru Thursday...High pres will build S of the area Tue
then slide offshore Wed. Temps still below avg Tue with below
climo hts/thicknesses. Highs will be around 60 NW to mid 60s
south. Heights/thicknesses build on Wed with zonal flow and
temps will reach into the 70s inland to 60s OBX. Temps Wed
night will be mild with increasing moisture advection keeping
temps up in the upr 50s to near 60. Thursday should be back to
above climo with highs around 80 interior to 70s coast.
Friday through Saturday...Mainly dry shortwave and front pass
through by Friday with cooler air mass building in and highs
mid/upr 60s inland to upper 50s/low 60s OBX. Similar readings
can be expected to start the weekend on Saturday.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
Short Term /Through 18Z Monday/...
As of 200 PM Sunday...Mainly expecting prevailing MVFR
conditions this afternoon into overnight hours, then becoming
VFR 10Z-12Z. Scattered showers this afternoon into early
evening, then line of strong to potentially severe tstms will
move across TAF sites 02Z-08Z with gusts up to 40 KT likely and
gusts over 50 KT possible. LLWS likely as well. South winds will
gust up to 35 KT well in advance of front this afternoon into
early evening. Winds will become SW behind frontal passage but
may still gust up to 25 KT rest of period.
Long Term /Monday night through Thursday/...
As of 4 AM Sun...Return to VFR on Monday as front races off the
coast by sunrise. Winds gusty WSW on Monday in the 20-25 kt
range. Continued dry but gusty on Tuesday with W winds gusting
20-25 kt. Continued dry Wed into Thu as high pres continues to
dominate the weather.
&&
.MARINE...
Short Term /through Monday/...
As of 330 PM Sunday...Tightening pressure gradient ahead of
strong cold front will produce period of southerly winds 25-35
KT tonight. Winds will become SW behind front late tonight but
will remain gusty through Monday with gusts to 35 KT persisting
over southern and central waters.
Seas will build to 8-13 feet southern and central waters tonight
and posted High Surf Advisory south of Cape Hatteras for rough
surf possibly resulting in minor beach erosion. Seas subsiding
slightly to 7-10 ft by late Monday.
Rough surf will also result in High Threat of Rip Currents south
of Cape Hatteras for Monday.
Long Term /Monday night through Thursday/...
As of 4 AM Sun...Winds become W 15 to 25 kt Mon night into Tue
with seas slowly susbsiding to 4 to 6 feet by late Tue. A break
in the SCA Tuesday night but then pick back up to SCA criteria
late Wed through Thursday with gusty SW winds above 25 kt.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...High Surf Advisory from 8 PM this evening to 8 PM EDT Monday
for NCZ095-098-103-104.
Wind Advisory from 8 PM this evening to 8 AM EDT Monday for
NCZ095-103-104.
Beach Hazards Statement from Monday morning through Monday
evening for NCZ095-098-104.
MARINE...Small Craft Advisory from midnight tonight to 8 PM EDT Monday
for AMZ130-131-136-137.
Gale Warning from 8 PM this evening to noon EDT Monday for
AMZ135-150.
Gale Warning from 8 PM this evening to 8 PM EDT Monday for
AMZ152-154-156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...TL
AVIATION...TL/BM
MARINE...JBM/TLHazardous weather outlook, Apr 15, 3:47 AM EDT, 12 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 347 AM EDT Sun Apr 15 2018 NCZ029-044>047-079>081-090>094-160800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 347 AM EDT Sun Apr 15 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. A line of strong to locally severe thunderstorms is expected to move through Eastern North Carolina late this evening and tonight. The main threats with the storms will be damaging winds and brief very heavy downpours with localized flooding, but an isolated tornado may also occur within the line of thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No significant hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. NCZ098-160800- Onslow- 347 AM EDT Sun Apr 15 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. A line of strong to locally severe thunderstorms is expected to move through Eastern North Carolina Sunday night. The main threats with the storms will be damaging winds and brief very heavy downpours with localized flooding, but an isolated tornado may also occur within the line of thunderstorms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. NCZ095-103-104-160800- Carteret-Outer Banks Dare-Outer Banks Hyde- 347 AM EDT Sun Apr 15 2018 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. A line of strong to locally severe thunderstorms is expected to move through Eastern North Carolina Sunday night. The main threats with the storms will be damaging winds and brief very heavy downpours with localized flooding, but an isolated tornado may also occur within the line of thunderstorms. In addition, strong gradient winds ahead of the front could bring wind gusts of 40 to 50 mph for the Outer Banks and downeast Carteret County Sunday night. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No significant weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:49 AM EDT | Gale Warning | MHX | 38 hr | |
| Apr 15, 3:49 AM EDT | Small Craft Advisory | MHX | 5 days | |
| Apr 15, 4:16 PM EDT | High Surf Advisory | MHX | 37 hr |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.